Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS La Crosse, WI

September 2, 2011Allamakee County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Trempealeau County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 2, 2011, 7:02 AM CDT for Allamakee County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Trempealeau County, Vernon County, Wisconsin. It was in force for 58 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 7:02 AM CDT (12:02 UTC)
Expired
Sep 2, 2011, 8:00 AM CDT
In force
58 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Allamakee County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Winona County, MN, La Crosse County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:10 AM CDTTSTM WND GST 604 Sw Winona, MN
Sep 2, 7:15 AM CDTTSTM WND DMG8 Ne Caledonia, MNTREES REPORTED DOWN ALONG STATE HIGHWAY 16.
Sep 2, 7:18 AM CDTTSTM WND DMGTrempealeau, WILARGE TREES DOWN ACROSS ROADWAYS AND ON POWER LINES
Sep 2, 7:19 AM CDTTSTM WND GST 60Pickwick, MN
Sep 2, 7:21 AM CDTTSTM WND DMGBrownsville, MNNUMEROUS TREES AND POWER LINES DOWN
Sep 2, 7:22 AM CDTTSTM WND DMG3 Sw Reno, MN18 INCH DIAMETER COTTONWOOD TREE DOWN. RECEIVED ABOUT 0.70 INCHES OF RAIN IN 10 MINUTES.
Sep 2, 7:25 AM CDTTSTM WND DMG3 Ese La Crosse, WITREE DOWN ON APARTMENT BULDING ON 33RD STREET SOUTH JUST SOUTH OF STATE ROAD. ALSO TREES TOOK POWER LINES DOWN ONE BLOCK EAST ON DRIVE-IN ROAD.
Sep 2, 7:25 AM CDTTSTM WND DMG3 Se La Crosse, WITWO TREES DOWN ON BOMA ROAD AND HIGHWAY 33. SHELBY BALL FIELDS.
Sep 2, 7:26 AM CDTTSTM WND GST 62Onalaska, WI
Sep 2, 7:26 AM CDTTSTM WND GST 634 N La Crosse, WI
Sep 2, 7:27 AM CDTTSTM WND DMGChaseburg, WIROOF BLOWN OFF HOUSE IN CHASEBURG. REPORT RELAYED BY WXOW
Sep 2, 7:27 AM CDTTSTM WND GST 54La Crosse, WIMEASURED AT RADIO STATION DOWNTOWN.
Sep 2, 7:28 AM CDTTSTM WND DMGLa Crosse, WITREES AND POWER LINES DOWN ON LOSEY BLVD/MAIN
Sep 2, 7:28 AM CDTTSTM WND GST 65Onalaska, WI
Sep 2, 7:30 AM CDTTSTM WND GST 523 E La Crosse, WIMEASURED AT NWS LA CROSSE OFFICE
Sep 2, 7:30 AM CDTTSTM WND GST 62Onalaska, WI
Sep 2, 7:33 AM CDTTSTM WND GST 60West Salem, WI
Sep 2, 7:38 AM CDTTSTM WND GST 634 N La Crosse, WIMEASURED AT LA CROSSE AIRPORT.
Sep 2, 7:40 AM CDTTSTM WND DMG3 Se La Crosse, WIMULTIPLE TREES DOWN ON 16TH AND SOUTH AVE AND AREAS NORTHWARD. MOST ARE 1 TO 2 FOOT DIAMETER
Sep 2, 7:40 AM CDTTSTM WND DMGStoddard, WINUMEROUS REPORTS OF TREES DOWN AND POWER OUTAGES. DAMAGE ALSO REPORTED BETWEEN STODDARD AND GENOA.
Sep 2, 7:50 AM CDTTSTM WND DMGCoon Valley, WILOTS OF DOWNED TREES AND POWER LINES AND ALSO IN CHASEBURG AND STODDARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:48 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS53 KARX 021202
SVRARX
IAC005-191-MNC045-055-169-WIC063-121-123-021300-
/O.NEW.KARX.SV.W.0096.110902T1202Z-110902T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
  EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 800 AM CDT

* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR RICEFORD...OR 13 MILES WEST OF
  CALEDONIA...MOVING EAST AT 60 MPH. THIS STORM CAN PRODUCE NICKEL
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.    THIS WARNING
  EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR ALLAMAKEE...
  WINNESHIEK...FILLMORE...HOUSTON...WINONA...LA CROSSE...VERNON AND
  TREMPEALEAU COUNTIES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALEDONIA AND HOUSTON AROUND 710 AM...
  HIGHWAY 44 AND SANDEN ROAD AND FREEBURG AROUND 715 AM...
  BROWNSVILLE AND HOKAH AROUND 720 AM...
  LA CROSSE AND LA CRESCENT AROUND 725 AM...
  ONALASKA AND HIGHWAY 14 61 AND COUNTY N AROUND 730 AM...
  COON VALLEY AND WEST SALEM AROUND 735 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR SMALL
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4335 9174 4400 9188 4407 9104 4343 9093
      4342 9102 4342 9120 4340 9121
TIME...MOT...LOC 1202Z 258DEG 50KT 4364 9166
WIND...HAIL 60MPH 0.88IN

$$

04
3 follow-up statements
219 
WWUS53 KARX 021214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 AM CDT FRI SEP 2 2011

IAC005-191-MNC045-055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
LA CROSSE WI-VERNON WI-TREMPEALEAU WI-
714 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN TREMPEALEAU...WESTERN VERNON...LA CROSSE...SOUTHEASTERN
WINONA...HOUSTON...EASTERN FILLMORE...NORTHEASTERN WINNESHIEK AND
NORTHERN ALLAMAKEE COUNTIES UNTIL 800 AM CDT...

AT 712 AM...TRAINED WEATHER SPOTTERS REPORTED WINDS OF 60 MPH 
SOUTHWEST OF WINONA WITH A SEVERE THUNDERSTORM.

AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR CALEDONIA...MOVING EAST AT 55 MPH.
THIS STORM CAN PRODUCE NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE AND HOKAH AROUND 720 AM...
  LA CROSSE AND LA CRESCENT AROUND 725 AM...
  ONALASKA AND BRINKMAN RIDGE AROUND 730 AM...
  COON VALLEY AND WEST SALEM AROUND 735 AM...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4400 9181 4407 9104 4343 9093 4342 9120
      4340 9121 4335 9174
TIME...MOT...LOC 1213Z 258DEG 50KT 4367 9145
WIND...HAIL 60MPH <.50IN

$$

04
114 
WWUS53 KARX 021225
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT FRI SEP 2 2011

IAC191-MNC045-021234-
/O.CAN.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
WINNESHIEK IA-FILLMORE MN-
725 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE AND
NORTHEASTERN WINNESHIEK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4402 9159 4407 9104 4343 9093 4342 9120
      4340 9121 4337 9158
TIME...MOT...LOC 1224Z 258DEG 50KT 4370 9124

$$

IAC005-MNC055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-HOUSTON MN-WINONA MN-LA CROSSE WI-VERNON WI-
TREMPEALEAU WI-
725 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN TREMPEALEAU...WESTERN VERNON...LA CROSSE...SOUTHEASTERN
WINONA...HOUSTON AND NORTHERN ALLAMAKEE COUNTIES UNTIL 800 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 3 AND 24...OR 9 MILES
SOUTH OF LA CROSSE...MOVING EAST AT 55 MPH. THIS STORM CAN PRODUCE
NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRINKMAN RIDGE AND THE TOP OF 10 MILE HILL AROUND 730 AM...
  COON VALLEY AND WEST SALEM AROUND 735 AM...
  NORSKEDALEN AND BURR OAK AROUND 740 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4402 9159 4407 9104 4343 9093 4342 9120
      4340 9121 4337 9158
TIME...MOT...LOC 1224Z 258DEG 50KT 4370 9124
WIND...HAIL 60MPH <.50IN

$$

04
433 
WWUS53 KARX 021237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 AM CDT FRI SEP 2 2011

IAC005-021246-
/O.CAN.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-
737 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLAMAKEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4348 9122 4350 9122 4350 9123 4404 9139
      4407 9104 4343 9093 4342 9116 4343 9121
TIME...MOT...LOC 1236Z 258DEG 50KT 4373 9101

$$

MNC055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-VERNON WI-TREMPEALEAU WI-
737 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL TREMPEALEAU...WESTERN VERNON...LA CROSSE...EXTREME
SOUTHEASTERN WINONA AND EASTERN HOUSTON COUNTIES UNTIL 800 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED POWER LINES DOWN ALL AROUND 
LA CROSSE WITH A SEVERE THUNDERSTORM. THE AUTOMATED WEATHER 
OBSERVING EQUIPMENT AT THE LA CROSSE AIRPORT HAD A WIND GUST OF 63 
MPH.

AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 14 61 AND COUNTY N...OR
12 MILES SOUTHEAST OF LA CROSSE...MOVING EAST AT 55 MPH. THIS STORM
CAN PRODUCE NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4348 9122 4350 9122 4350 9123 4404 9139
      4407 9104 4343 9093 4342 9116 4343 9121
TIME...MOT...LOC 1236Z 258DEG 50KT 4373 9101
WIND...HAIL 60MPH <.50IN

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Sep 2, 2:30 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT FRI SEP 2 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

FORECAST CONCERNS FOCUS ON THE STORM THREAT OVER THE NEXT COUPLE
DAYS...THEN MUCH COOLER AIR FOR THE END OF THE WEEKEND.

THUNDERSTORMS CONTINUE TO SPARK OVER THE CENTRAL/NORTHERN PLAINS
EARLY THIS MORNING...AHEAD OF AN UPPER LEVEL SHORTWAVE TROUGH
DRIVING ACROSS THE WESTERN DAKOTAS //PER WATERVAPOR SATELLITE
IMAGERY//. AT THE SFC A FRONT RAN FROM THE MN ARROWHEAD SOUTHEAST
INTO NEB.

THIS SHORTWAVE TROUGH WILL CONTINUE ITS EASTWARD TRACK
TODAY...KEEPING THE BULK OF THE ITS ENERGY TO THE NORTH. THE TROUGH
WILL GIVE THE NORTHERN PORTION OF THE FRONT A PUSH EAST
THOUGH...TAKING ON A MORE WEST-EAST ORIENTATION ACROSS NORTHERN
IA/SOUTHERN WI BY LATE THIS AFTERNOON. SOME 2-D FRONTOGENETIC
FORCING AROUND THE BOUNDARY...WITH WEAK BUT PERSISTENT 925-700 MB
MOISTURE TRANSPORT INTO IT. THIS SHOULD BE ENOUGH TO CONTINUE/SPARK
SHOWERS/STORMS IN THE VICINITY OF THE BOUNDARY TODAY DESPITE DECENT
LOW LEVEL CAPPING INVERSION. TONIGHT...BOUNDARY WILL LIKELY CONTINUE
TO WAVER JUST TO THE SOUTH...WITH AN INCREASING LOW LEVEL JET AND
MOISTURE TRANSPORT INTO IT ALONG WITH AN UPPER LEVEL DISTURBANCE
SPINNING OUT OF THE CENTRAL PLAINS. WOULD EXPECT ANOTHER AREA OF
SHOWERS/STORMS TO BLOSSOM IN RESPONSE TO THIS FORCING. 1000-2500
J/KG OF MUCAPE AROUND AND NORTH OF THE BOUNDARY...WITH UP TO 40 KTS
OF 0-6 KM SHEAR INDICATED TODAY. TONIGHT 500-1000 J/KG OF CAPE IN
THE 1-6 KM LAYER WITH 30-40 KTS OF 0-6 KM SHEAR PERSISTING.
CERTAINLY SOME STORM ORGANIZATION WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG TO SEVERE STORMS. CONFIDENCE ISN/T HIGH IN
WHEN/WHERE THE GREATER THREAT WILL BE...WITH CONVECTION IN THE WEST
MOVING IN THIS MORNING...MODIFYING THE ATMOSPHERE AND ADDING AN
ELEMENT OF UNCERTAINTY. SITUATION WILL HAVE TO BE MONITORED CLOSELY
THROUGH THE DAY/NIGHT.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL BEAR DOWN ON THE UPPER
MISSISSIPPI RIVER VALLEY SATURDAY/SAT NIGHT...PUSHING ITS ASSOCIATED
SFC COLD FRONT WELL AHEAD OF IT AND ACROSS THE REGION DURING THE
DAY. THE 02.00Z GFS IS A BIT FASTER THAN THE NAM IN THIS STEAD. THIS
SYSTEM GIVES THE LINGERING FRONT A FURTHER PUSH SOUTH...BUT WOULD
ALSO BRING ANOTHER FOCUS FOR MORE SHOWERS/STORMS AS FRONTOGENETIC
FORCING ALONG THIS COLD FRONT INTERACTS WITH WEAK MOISTURE TRANSPORT
AND INSTABILITY. ENOUGH SHEAR TO FAVOR THE POTENTIAL FOR STORM
ORGANIZATION AND STRONG/SEVERE DEVELOPMENT. THIS RISK MIGHT BE
SHIFTED MORE EAST/SOUTH OF THE FORECAST AREA.

WINDS WILL PICK UP ON SUNDAY POST THE SYSTEM WITH WRAP AROUND
MOISTURE AROUND THE EXITING LOW LEADING TO MORE CLOUDS ACROSS THE
NORTH. MORE SIGNIFICANTLY WITH THIS SYSTEM IS THAT A STRONG SLUG OF
COLD AIR ADVECTION WILL LEAD TO TUMBLING TEMPS...DROPPING FROM 14 C
AT 850 MB AT 00Z SUN TO 7 C BY 00Z MON. LOOK FOR A MUCH COOLER END
TO THE EXTENDED HOLIDAY WEEKEND AS A RESULT WITH HIGHS IN THE 60S TO
NEAR 70 AND LOWS FALLING OFF INTO THE 40S BY MONDAY MORNING.

.LONG TERM...MONDAY THROUGH THURSDAY

GFS AND ECMWF IN GOOD AGREEMENT WITH AMPLIFYING A FRIDGE OVER THE
WEST COAST FOR NEXT WEEK...WHILE DEEPENING AN UPPER LEVEL TROUGH
OVER THE EAST COAST. HIGH PRESSURE WOULD BE THE MAIN WEATHER
INFLUENCE LOCALLY...RESULTING IN SEVERAL DRY DAYS WITH TEMPS NEAR
THE SEASONABLE NORMALS. THERE DOES LIE THE POTENTIAL FOR SOME
SHOWER/STORM CHANCES WED NIGHT AS A SHORTWAVE TROUGH SLIPS SOUTHEAST
ACROSS THE GREAT LAKES. THE GFS HAS MORE ENERGY WEST WHICH LEADS TO
A BETTER RAIN THREAT FOR THE UPPER MISSISSIPPI RIVER VALLEY. THE EC
HINTS THAT IT COULD ALL STAY EAST. WILL LEAN ON THE CONSENSUS
SOLUTION FOR THE DETAILS.

&&

.AVIATION...TODAY THROUGH TONIGHT

CURRENTLY WATCHING A COLD FRONT MOVING INTO FAR NORTHWEST WISCONSIN
THROUGH WESTERN IA. RADAR MOSAIC SHOWING SHRA/TS ACTUALLY OCCURRING
BEHIND THE FRONT CLOSER TO UPPER LEVEL SUPPORT.

THE COLD FRONT IS EXPECTED TO SLIDE SOUTHEAST THROUGH THE AREA THIS
MORNING WITH THAT POST-FRONTAL SHRA/TS ACTIVITY SPREADING INTO THE
KRST/KLSE TAF SITES...REACHING KRST AROUND 10Z AND KLSE BY 13Z. VFR
CONDITIONS EXPECTED WITHIN THIS SHRA/TS ACTIVITY THROUGH THIS
MORNING AND EARLY AFTERNOON. MODEL SOUNDINGS/BUFKIT THEN INDICATE
SOME LOWER MVFR STRATUS/STRATOCUMULUS LATER THIS AFTERNOON SPREADING
ACROSS THE TAF SITES IN COLD AIR ADVECTION...LASTING INTO TONIGHT.
FRONTAL BOUNDARY APPEARS TO STALL ACROSS SOUTHERN WI-CENTRAL IA
OVERNIGHT FOR CONTINUED SCATTERED SHRA/ISOLD T ACTIVITY. THERE ARE
INDICATIONS THAT VIS/CIG COULD EVEN FLIRT WITH IFR CONDITIONS AS THE
VERY MOIST LOWER BOUNDARY LAYER COOLS OVERNIGHT/AFTER MIDNIGHT. WILL
TAKE A CLOSER LOOK AT ALL THIS AND INCLUDE DETAILS WITH THE 02.12Z
TAF ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RIECK
AVIATION.......... DAS
Hazardous weather outlook, Sep 2, 4:15 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
415 AM CDT FRI SEP 2 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
415 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...SOME OF WHICH
COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL.

MORE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT. THERE WOULD BE THE THREAT FOR STRONG...TO POSSIBLY SEVERE
THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAIN WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PROVIDE THE FOCUS FOR MORE THUNDERSTORMS ON
SATURDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH
THE HIGHER RISK OVER SOUTHERN WISCONSIN AND EASTERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. FURTHER
ACTIVATION COULD BE REQUESTED FOR LATER TODAY AND TONIGHT...
AND POSSIBLY SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

In the hours before

Special weather statement, Sep 2, 5:18 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 AM CDT FRI SEP 2 2011

IAZ008-009-018-019-MNZ079-086-087-094-095-021230-
CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-
518 AM CDT FRI SEP 2 2011

...STRONG STORMS MOVING IN...

STRONG THUNDERSTORMS WERE MARCHING IN FROM THE WEST...PRODUCING
HEAVY RAIN...WIND GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. THE
STORMS COULD INCREASE IN STRENGTH AND BECOME SEVERE OVER THE NEXT
COUPLE HOURS...WITH A DAMAGING WIND AND LARGE HAIL THREAT. HEAVY
DOWNPOURS COULD ALSO LEAD TO PONDING OF WATER ON SOME ROADWAYS AND
LOCALIZED URBAN FLOODING. MORNING COMMUTERS AND THOSE GETTING A
HEAD START ON THE LABOR DAY WEEKEND SHOULD BE PREPARED FOR STORMY
TRAVEL EARLY THIS MORNING.

RIECK
Local storm report, Sep 2, 6:14 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     HAIL             LYLE                    43.51N 92.94W
09/02/2011  E0.75 INCH       MOWER              MN   PUBLIC

&&

ZT
Local storm report, Sep 2, 6:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     OSAGE                   43.28N 92.81W
09/02/2011                   MITCHELL           IA   LAW ENFORCEMENT

            TREE DOWN ON HOUSE.

&&

ZT
Local storm report, Sep 2, 6:46 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     TSTM WND DMG     CHESTER                 43.49N 92.36W
09/02/2011                   HOWARD             IA   EMERGENCY MNGR

            SEVERAL POWER LINES DOWN

&&

ZT
Local storm report, Sep 2, 7:02 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     ST. ANSGAR              43.38N 92.92W
09/02/2011                   MITCHELL           IA   TRAINED SPOTTER

            8-10 INCH BRANCHES DOWN. ABOVE GROUND POOL FLIPPED OVER.

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:46 AM CDTSevere Thunderstorm WarningARXMitchell44 min
Sep 2, 6:15 AM CDTSevere Thunderstorm WarningARXHoward, Winneshiek60 min
Sep 2, 7:33 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau, Vernon42 min
Sep 2, 8:00 AM CDTSevere Thunderstorm WarningARXAdams, Juneau45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in Wisconsin, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.